Brans-Dicke solitons as finite perturbations on perfect-fluid FRW models in general relativity
The authors consider the relation between a class of vacuum solutions in the Brans-Dicke theory of gravitation and perfect barotropic fluid Friedmann-Robertson-Walker cosmologies which can be related to five-dimensional vacuum solutions of Einstein's equations. They present a family of solitonic solutions of the Einstein equations obtained by the application of the inverse scattering technique in five dimensions followed by a subsequent Kaluza-Klein dimensional reduction procedure and a conformal rescaling. The effective energy-momentum tensor that appears is equivalent to that of the Brans-Dicke theory of gravitation. For large time values the metric approaches that of a flat FRW universe with a barotropic perfect fluid as material content. The solutions are a particular case of a family previously presented, together with a new renormalisation procedure for the inverse scattering technique.
Publication Source (Journal or Book title)
Classical and Quantum Gravity
Diaz, M., Gleiser, R., & Pullin, J. (1988). Brans-Dicke solitons as finite perturbations on perfect-fluid FRW models in general relativity. Classical and Quantum Gravity, 5 (4), 641-643. https://doi.org/10.1088/0264-9381/5/4/011